MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported balloon material rupture was unable to be confirmed, however there was a noted tear on the inner member.The reported difficulty to position was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the device was advanced on the guide wire a coagulation of blood and contrast on the guide wire resulted in the reported difficulty to position.As the device was removed, then re-inserted onto the guide wire, an interaction with the guide wire resulted in the noted tear in the inner member thus as the device was inflated resulted in the reported material rupture/noted inner member leak.Manipulation of the compromised device and/or interaction with the 90% stenosed and heavily calcified concentric lesion resulted in the reported stent dislodgement.It should be noted that the xience alpine everolimus eluting coronary stent system, instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed and heavily calcified lesion in the mid left anterior descending artery.Following pre-dilatation of the lesion several times, a 2.25x23mm xience alpine stent delivery system (sds) was advanced over a non-abbott guide wire.Resistance was felt between the sds and guide wire.The sds was removed off the guide wire and the guide wire was re-inserted into the guide wire lumen of the sds.This time the sds advanced over the guide wire smoothly.The sds reached the target lesion and was pressurized to 3 atmospheres (atms); however, the needle gauge on the inflation device dropped to 0 atms.The sds was removed from the anatomy and it was confirmed that the stent dislodged and remained at the lesion site.A 2.0x12mm nc trek balloon dilatation catheter was advanced to the stent and the stent was deployed successfully at the intended site.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6501213
Report Number2024168-2017-03289
Device Sequence Number10934594
Product Code NIQ
UDI-Device Identifier08717648199097
UDI-Public(01)08717648199097(17)191115(10)6110741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2019
Device Catalogue Number1125225-23
Device Lot Number6110741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: SION BLUE
Outcome Attributed to Adverse Event Required Intervention;